Alert archive / Nebraska / Frost Advisories in 2021
Frost Advisory 6, NWS Hastings, NE
NWS Hastings, NE issued this frost advisory at Oct 14, 2021, 8:42 PM CDT for 4 counties in Nebraska. It took effect at Oct 15, 2021, 4:00 AM CDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Oct 14, 2021, 8:42 PM CDT (01:42 UTC)
- In effect from
- Oct 15, 2021, 4:00 AM CDT
- Expired
- Oct 15, 2021, 9:00 AM CDT
- In force
- 5 hr
- Issued by
- NWS Hastings, NE
Counties Buffalo County, NE, Dawson County, NE, Sherman County, NE, Valley County, NE
The radar
The Grand Island radar (KUEX), 111 km from the middle of the area, began a volume at 01:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 1.7 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1209 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- -102 m²/s²
- 0-3 km storm-relative helicity
- -42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
862 WWUS73 KGID 150142 NPWGID URGENT - WEATHER MESSAGE National Weather Service Hastings NE 842 PM CDT Thu Oct 14 2021 NEZ039-046-060-061-151400- /O.NEW.KGID.FR.Y.0006.211015T0900Z-211015T1400Z/ Valley-Sherman-Dawson-Buffalo- Including the cities of Ord, Loup City, Sherman Reservoir, Litchfield, Lexington, Cozad, Willow Island, Gothenburg, and Kearney 842 PM CDT Thu Oct 14 2021 ...FROST ADVISORY IN EFFECT FROM 4 AM TO 9 AM CDT FRIDAY... * WHAT...Temperatures as low as 33 will result in frost formation. * WHERE...Valley, Sherman, Dawson and Buffalo Counties. * WHEN...From 4 AM to 9 AM CDT Friday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
2 follow-up statements
503 WWUS73 KGID 150833 NPWGID URGENT - WEATHER MESSAGE National Weather Service Hastings NE 333 AM CDT Fri Oct 15 2021 NEZ039-046-060-061-151645- /O.NEW.KGID.FZ.W.0001.211016T0500Z-211016T1500Z/ /O.CON.KGID.FR.Y.0006.211015T0900Z-211015T1400Z/ Valley-Sherman-Dawson-Buffalo- Including the cities of Ord, Loup City, Sherman Reservoir, Litchfield, Lexington, Cozad, Willow Island, Gothenburg, and Kearney 333 AM CDT Fri Oct 15 2021 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM CDT SATURDAY... * WHAT...For the Freeze Warning tonight, sub-freezing temperatures generally between 28 and 32 degrees. For the Frost Advisory this morning, temperatures as low as 33 will result in frost formation. * WHERE...Valley, Sherman, Dawson and Buffalo Counties. * WHEN...For the Freeze Warning, from midnight tonight to 10 AM CDT Saturday morning. For the Frost Advisory, until 9 AM CDT this morning. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ KSZ005-006-NEZ040-041-047-048-062-063-072>076-082>085-151645- /O.NEW.KGID.FZ.W.0001.211016T0500Z-211016T1500Z/ Phillips-Smith-Greeley-Nance-Howard-Merrick-Hall-Hamilton-Gosper- Phelps-Kearney-Adams-Clay-Furnas-Harlan-Franklin-Webster- Including the cities of Phillipsburg, Bellaire, Smith Center, Kensington, Greeley, Spalding, Scotia, Wolbach, Fullerton, Genoa, St. Libory, Central City, Grand Island, Aurora, Elwood, Johnson Lake, Holdrege, Minden, Hastings, Sutton, Harvard, Clay Center, Edgar, Fairfield, Cambridge, Arapahoe, Oxford, Beaver City, Hollinger, Alma, Orleans, Franklin, Campbell, Hildreth, Inavale, Red Cloud, Blue Hill, Rosemont, and Bladen 333 AM CDT Fri Oct 15 2021 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM CDT SATURDAY MORNING... * WHAT...Sub-freezing temperatures of 30 to 32 degrees. * WHERE...Portions of north central Kansas and central and south central Nebraska. * WHEN...From midnight tonight to 10 AM CDT Saturday morning. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ KSZ007-017>019-NEZ049-064-077-086-087-151645- /O.NEW.KGID.FR.Y.0007.211016T0500Z-211016T1500Z/ Jewell-Rooks-Osborne-Mitchell-Polk-York-Fillmore-Nuckolls-Thayer- Including the cities of Mankato, Jewell, Ionia, Burr Oak, Codell, Plainville, Stockton, Osborne, Downs, Beloit, Stromsburg, Osceola, Shelby, Polk, York, Geneva, Exeter, Fairmont, Bostwick, Superior, Nelson, Hebron, and Deshler 333 AM CDT Fri Oct 15 2021 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM CDT SATURDAY MORNING... * WHAT...Temperatures as low as 33 will result in frost formation. * WHERE...In Kansas, Jewell, Rooks, Osborne and Mitchell Counties. In Nebraska, Polk, York, Fillmore, Nuckolls and Thayer Counties. * WHEN...From midnight tonight to 10 AM CDT Saturday morning. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ Wesely
123 WWUS73 KGID 151407 NPWGID URGENT - WEATHER MESSAGE National Weather Service Hastings NE 907 AM CDT Fri Oct 15 2021 NEZ039-046-060-061-152300- /O.EXP.KGID.FR.Y.0006.000000T0000Z-211015T1400Z/ /O.CON.KGID.FZ.W.0001.211016T0500Z-211016T1500Z/ Valley-Sherman-Dawson-Buffalo- Including the cities of Ord, Loup City, Sherman Reservoir, Litchfield, Lexington, Cozad, Willow Island, Gothenburg, and Kearney 907 AM CDT Fri Oct 15 2021 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM CDT SATURDAY... ...FROST ADVISORY HAS EXPIRED... * WHAT...The Frost Advisory for this morning has expired. Tonight, a Freeze Warning is posted for temperatures expected to drop to between 28 and 32 degrees by dawn Satudray. * WHERE...Valley, Sherman, Dawson and Buffalo Counties. * WHEN...For the Freeze Warning, from midnight tonight to 10 AM CDT Saturday morning. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ KSZ005-006-NEZ040-041-047-048-062-063-072>076-082>085-152300- /O.CON.KGID.FZ.W.0001.211016T0500Z-211016T1500Z/ Phillips-Smith-Greeley-Nance-Howard-Merrick-Hall-Hamilton-Gosper- Phelps-Kearney-Adams-Clay-Furnas-Harlan-Franklin-Webster- Including the cities of Phillipsburg, Bellaire, Smith Center, Kensington, Greeley, Spalding, Scotia, Wolbach, Fullerton, Genoa, St. Libory, Central City, Grand Island, Aurora, Elwood, Johnson Lake, Holdrege, Minden, Hastings, Sutton, Harvard, Clay Center, Edgar, Fairfield, Cambridge, Arapahoe, Oxford, Beaver City, Hollinger, Alma, Orleans, Franklin, Campbell, Hildreth, Inavale, Red Cloud, Blue Hill, Rosemont, and Bladen 907 AM CDT Fri Oct 15 2021 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM CDT SATURDAY... * WHAT...Sub-freezing temperatures of 30 to 32 degrees or expected by Saturday morning. * WHERE...Portions of north central Kansas and central and south central Nebraska. * WHEN...From midnight tonight to 10 AM CDT Saturday morning. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ as low as 33 KSZ007-017>019-NEZ049-064-077-086-087-152300- /O.CON.KGID.FR.Y.0007.211016T0500Z-211016T1500Z/ Jewell-Rooks-Osborne-Mitchell-Polk-York-Fillmore-Nuckolls-Thayer- Including the cities of Mankato, Jewell, Ionia, Burr Oak, Codell, Plainville, Stockton, Osborne, Downs, Beloit, Stromsburg, Osceola, Shelby, Polk, York, Geneva, Exeter, Fairmont, Bostwick, Superior, Nelson, Hebron, and Deshler 907 AM CDT Fri Oct 15 2021 ...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM CDT SATURDAY... * WHAT...Temperatures from 33 to 36 degrees will result in frost formation Saturday morning. * WHERE...In Kansas, Jewell, Rooks, Osborne and Mitchell Counties. In Nebraska, Polk, York, Fillmore, Nuckolls and Thayer Counties. * WHEN...From midnight tonight to 10 AM CDT Saturday morning. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ NOAA/NWS/MORITZ
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this frost advisory went out at Oct 14, 6:25 PM CDT, 2 hours 17 minutes earlier.
Area forecast discussion, Oct 14, 6:25 PM CDT, 2 hours 17 minutes before
AREA FORECAST DISCUSSION National Weather Service Hastings NE 625 PM CDT Thu Oct 14 2021 ...AVIATION UPDATE... .DISCUSSION...(This evening through Thursday) Issued at 253 PM CDT Thu Oct 14 2021 Main forecast problem will be what are the chances of frost tonight. We start the forecast with an amplified upper level pattern with a seasonably strong trough moving through the Plains tonight and ridges bookending the western and eastern United States. A solid deck of mid-level clouds has been increasing and thickening with time during the day, as mid-level forcing increases this evening. There will be some dry air to overcome in lower and mid-levels, but even so, trends indicate that enough forcing will probably overcome this to some extent, giving us a shot at some light QPF amounts tonight of sprinkles/showers. Frost tonight will depend a great deal on how fast sky cover clears behind the passing wave tonight. This is not a classic frost/freeze setup by any means. Based on recent model performance, I favor the HREF sky cover depiction of mid-level cloudiness hanging around the entire CWA through 12Z, and perhaps starting to clear out in the 12- 14Z time frame in our far west/northwest. The colder MET guidance with solutions down to 33 degrees for low temps as far southeast as KGRI and KHSI do not seem realistic as the MET guidance is counting on some significant scattering of sky cover between 09-12Z, which is significantly earlier than the HREF is advertising. Could conceivably get closer to MET numbers in our far north/west as a steep drop could occur in the 12-14Z time frame before the sun has a chance to get much warming going, especially with the lower sun angle by this time of year. There might also be just enough wind on the back side of the trough to prevent many areas from getting frost as well. For now it appears that perhaps only 2-3 hours worth at most of frost potential will occur in our west/north early Friday morning, and at this time it would not warrant a frost advisory just from the very small window of development potential. For lows, I went with a warmer solution that combined NBM with CONSRaw due to the significant sky cover tonight. Looks like a potentially complicated sky cover situation for Friday. Most of the cloud cover from Friday morning looks like it should clear by late morning. However, during Friday afternoon, a small piece of energy coming in behind the main wave will approach from the north/northwest and clip our CWA, and perhaps bring a significant amount of low to mid level sky cover to our north/northeast/east CWA for Friday afternoon. This troughy mid to upper level scenario will serve to keep down with highs probably staying below 60 degrees for most locations Friday. Friday night/Saturday morning is a more solid widepsread frost scenario, with clearing sky and light wind developing a surface high to the west moves closer, and asserts its influence. We could get several areas near freezing or just below freezing for lows. Expect a progressive pattern for the latter half of the forecast. Upper level ridging will help bring us some warmer daytime temps in the Saturday through Monday/Tuesday time frame with highs in the 60s/lower 70s, before another trough arrives, and brings an attendant cold front through on Tuesday. Temps for the tail end of the forecast behind the cold front will generally fall into the mid 50s to mid 60s range. Low temperatures will follow roughly a similar pattern. Although technically we may have a shot at some frost for Sunday and Monday morning in our far western/northern areas, we will most likely be warmer than Saturday. Lows Sunday/Monday will be more toward the mid 30s in the Sunday/Monday morning time frame. After the cold front on Tuesday, low temps do have potential to get into the lower to mid 30s range again, especially western area. Rain chances for the area look scant at most, as moisture will generally be lacking. && .AVIATION...(For the 00Z KGRI/KEAR TAFS through 00Z Saturday) Issued at 622 PM CDT Thu Oct 14 2021 VFR conditions expected through the end of the period. Main thing tonight will be some scattered showers around the area. Nothing heavy is expected and should only be around for a few hours before clearing out. Winds will be light and variable overnight and are expected to pick up in the afternoon hours with gusts in the 20-25 kt range possible at times. Broken and overcast cigs will remain around until midday tomorrow when skies will slowly clear from west to east. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. && DISCUSSION...Heinlein AVIATION...Shawkey
Hazardous weather outlook, Oct 14, 2:52 PM CDT, 5 hours 50 minutes before
Hazardous Weather Outlook National Weather Service Hastings NE 252 PM CDT Thu Oct 14 2021 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 151200- Phillips-Smith-Jewell-Rooks-Osborne-Mitchell-Valley-Greeley-Nance- Sherman-Howard-Merrick-Polk-Dawson-Buffalo-Hall-Hamilton-York- Gosper-Phelps-Kearney-Adams-Clay-Fillmore-Furnas-Harlan-Franklin- Webster-Nuckolls-Thayer- 252 PM CDT Thu Oct 14 2021 This Hazardous Weather Outlook is for south central Nebraska and portions of north central Kansas. .DAY ONE...This Afternoon and Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Frost development is expected each morning across at least parts of the local area through Monday morning. At this time, Saturday morning continues to be the most favored time period for potentially widespread frost coverage, and possibly even sub- freezing temperatures across northern and western portions of the area. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today. && More information may be obtained at the following web page: https://www.weather.gov/hastings Heinlein
The office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 15, 3:33 AM CDT | Frost Advisory | GID | Fillmore, Nuckolls, Polk, Thayer, York | 30 hr |
| Oct 15, 3:33 AM CDT | Freeze Warning | GID | Adams, Buffalo, Clay, Dawson, Franklin, Furnas and 13 more | 30 hr |
Nearby
Frost Advisories in Nebraska, 2021Every frost advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.